University of Zimbabwe Institutional Repository

Average distance and edge-connectivity I

Show simple item record Dankelmann, Peter Mukwembi, Simon Swart, Henda C 2017-09-06T07:43:37Z 2017-09-06T07:43:37Z 2015-01-15
dc.identifier.citation Dankelmann, P., Mukwembi, S., & Swart, H. C. (2008). Average distance and edge-connectivity I. SIAM Journal on Discrete Mathematics, 22 (1), 92-101. en_US
dc.identifier.issn 1095-7200
dc.description The results in this paper are part of the second author’s PhD thesis. en_US
dc.description.abstract The average distance $\mu(G)$ of a connected graph G of order n is the average of the distances between all pairs of vertices of G. We prove that if G is a $\lambda$-edge-connected graph of order n, then the bounds $\mu(G) \le 2n/15+9$ if $\lambda=5,6$, $\mu(G) \le n/9+10$ if $\lambda=7$, and $\mu(G) \le n/(\lambda+1)+5$ if $\lambda \ge 8$ hold. Our bounds are shown to be best possible, and our results solve a problem of Plesník en_US
dc.description.sponsorship National Research Foundation and the University of KwaZulu-Natal en_US
dc.language.iso en_ZW en_US
dc.publisher Society for Industrial and Applied Mathematics en_US
dc.subject Plesnik en_US
dc.subject verticesof G en_US
dc.title Average distance and edge-connectivity I en_US
dc.type Article en_US
dc.contributor.authoremail en_US

Files in this item

This item appears in the following Collection(s)

Show simple item record